How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10608
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Treatment for eye problem

This answer was rated:

Hi. I AM 65 years of age. About seven years ago I was diagnozed with macular damage to my left eye. Was told it was typical of being punched in the eye though no recollection of this happening . No treatment for this I was told. Now my eye exam has disclosed deterioration in this eye... scans completed and it has been suggested I start intravitreal injections immediately . I am apprehensive and wanted to get a second opinion. If you can help I will be very grateful as the apt was set for two days from now. And I have been asked to take these injections every four weeks for about a year and possibly decreasing after that. I have been warned of the potential side effects but if the results have the potential to be positive I would likely continue. The procedure sounds nasty so I am reluctant to have a needle in my eye unless I consider it worthwhile.

What other medical problems you have ?What drugs / medications you are on ?What work up already done ?What injections have been recommended ?
Hi. I'm online and happy to answer your question today. I noticed that your expert has opted out.

I am a retina specialist and it sounds like you have bleeding inside your eye/retina, possibly from a choroidal neovascular membrane.

The medication your doctor is wanting to inject inside your eye is either avastin, lucentis or afibrocept. This is state of the art care for your condition.

I recommend that you do not delay therapy and proceed with the injections as recommended.

Does this answer your question to your satisfaction?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.

Thanks in advance,

Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10608
Experience: Ophthalmology since 1994 with Retina sub-specialty interest
Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions